Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Nutrition and ExerciseNutrition and Exercise
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Low Stamina
Apr 7, 2003

Thank you so much for providing this service. Over the past six weeks, my stamina has been unusually low and I'm concerned because I've been undetectable for weeks. I'm generally a very active person. Is exercising dangerous for me?

Response from Mr. Vergel

Low stamina may be caused by many things. Lack of quality sleep, depression, low testosterone or thyroid hormone in your blood, anemia, dehydration, medicines and many other factors can cause it, so it is very dificult to diagnose its origin. Talk to your doctor about running blood tests for anemia (hemoglobin), testosterone and thyroid hormones. HIV medications like AZT can lower hemoglobin and Sustiva can affect your sleep in the first days/weeks of treatment. Ask your doctor if any of your medications may cause fatigue and how to manage it accordingly.

Exercise raises energy levels. Light exercise like walking, swimming, or light weight training can help those with low energy levels improve their stamina. But if you are really tired, it is better to be cautious and conservative and try to find what the source of your fatigue is before proceeding with an exercise program.



Previous
Supplements or Vitamins
Next
Recently Diagnosed

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement